Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 32, NWS Wichita, KS

May 7, 1995Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 7, 1995, 11:13 AM CDT for Reno County, Kansas. It was in force for 36 min.

The area

The counties it named.

The facts

Issued
May 7, 1995, 11:13 AM CDT (16:13 UTC)
Expired
May 7, 1995, 11:49 AM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Reno County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 071615
SVRICT
KSC155-071715-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1113 AM CDT SUN MAY 7 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...RENO COUNTY
 
AT 1112 AM RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF
HUTCHINSON MOVING NORTHEAST AT 30 MPH. THE STORM WILL MOVE INTO THE CITY
OF HUTCHINSON BY 1125 AM. THE SHERIFFS DEPARTMENT REPORTS THAT THIS
STORM WAS PRODUCING DIME SIZED HAIL...HEAVY RAIN AND STRONG WINDS.
 
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXCESS* OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER.  IF YOU
ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:58 AM CDT, 15 minutes earlier.

Area forecast discussion, May 7, 10:58 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1100 AM CDT SUN MAY 7 1995

NOT MUCH TIME TO LOOK AT NEW DATA.  TSTMS CONTINUE TO SLOWLY BUILD
EWRD OVR CEN/SCEN KS.  WATER VAPOR LOOP CONT TO INDC S/WV ROTATING
AROUND UPR LO. TSTMS LKLY ACRS MUCH OF CEN/SCEN KS DURG DAY. SCT TRWS
OCCURRING IN SE KS IN WAA.

RSL 68/47 71  SLN 68/48 72
ICT 72/48 66  HUT 70/47 75
CNU 73/50 38

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:30 AM CDTSevere Thunderstorm WarningICTRussell60 min
May 7, 8:21 AM CDTSevere Thunderstorm WarningICTLincoln42 min
May 7, 9:16 AM CDTSevere Thunderstorm WarningICTBarton59 min
May 7, 9:36 AM CDTSevere Thunderstorm WarningICTRice69 min
May 7, 9:36 AM CDTSevere Thunderstorm WarningICTReno43 min
May 7, 9:51 AM CDTSevere Thunderstorm WarningICTEllsworth69 min
May 7, 10:17 AM CDTSevere Thunderstorm WarningICTRice43 min
May 7, 10:44 AM CDTSevere Thunderstorm WarningICTMcPherson61 min
May 7, 6:44 PM CDTSevere Thunderstorm WarningICTSumner61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.